The Bochner-Hartogs dichotomy for weakly 1-complete Kähler manifolds

Terence Napier; Mohan Ramachandran

Annales de l'institut Fourier (1997)

  • Volume: 47, Issue: 5, page 1345-1365
  • ISSN: 0373-0956


It is proved that if  M is a weakly 1-complete Kähler manifold with only one end, then H c 1 ( M , 𝒪 ) = 0 or there exists a proper holomorphic mapping of  M onto a Riemann surface.

How to cite


Napier, Terence, and Ramachandran, Mohan. "The Bochner-Hartogs dichotomy for weakly 1-complete Kähler manifolds." Annales de l'institut Fourier 47.5 (1997): 1345-1365. <>.

abstract = {It is proved that if $M$ is a weakly 1-complete Kähler manifold with only one end, then $H^1_c(M,\{\cal O\})=0$ or there exists a proper holomorphic mapping of $M$ onto a Riemann surface.},
author = {Napier, Terence, Ramachandran, Mohan},
journal = {Annales de l'institut Fourier},
keywords = {Riemann surface; -complete; pluriharmonic; Bochner-Hartogs Dichotomy; Kähler manifold},
language = {eng},
number = {5},
pages = {1345-1365},
publisher = {Association des Annales de l'Institut Fourier},
title = {The Bochner-Hartogs dichotomy for weakly 1-complete Kähler manifolds},
url = {},
volume = {47},
year = {1997},

AU - Napier, Terence
AU - Ramachandran, Mohan
TI - The Bochner-Hartogs dichotomy for weakly 1-complete Kähler manifolds
JO - Annales de l'institut Fourier
PY - 1997
PB - Association des Annales de l'Institut Fourier
VL - 47
IS - 5
SP - 1345
EP - 1365
AB - It is proved that if $M$ is a weakly 1-complete Kähler manifold with only one end, then $H^1_c(M,{\cal O})=0$ or there exists a proper holomorphic mapping of $M$ onto a Riemann surface.
LA - eng
KW - Riemann surface; -complete; pluriharmonic; Bochner-Hartogs Dichotomy; Kähler manifold
UR -
ER -


  1. [AV] A. ANDREOTTI and E. VESENTINI, Carlemann estimates for the Laplace-Beltrami equation on complex manifolds, Publ. Math. Inst. Hautes Études Sci., 25 (1965), 81-130. Zbl0138.06604
  2. [ABR] D. ARAPURA, P. BRESSLER, and M. RAMACHANDRAN, On the fundamental group of a compact Kähler manifold, Duke Math. J., 64 (1992), 477-488. Zbl0783.57009MR94e:57040
  3. [B] S. BOCHNER, Analytic and meromorphic continuation by means of Green's formula, Ann. of Math., 44 (1943), 652-673. Zbl0060.24206MR5,116f
  4. [C] M. COLTOIU, Complete locally pluripolar sets, J. reine angew. Math., 412 (1990), 108-112. Zbl0711.32008MR91h:32010
  5. [Co] P. COUSIN, Sur les fonctions triplement périodiques de deux variables, Acta Math., 33 (1910), 105-232. Zbl41.0492.02JFM41.0492.02
  6. [D1] J.-P. DEMAILLY, Estimations L2 pour l'operateur ∂ d'un fibrée vectoriel holomorphe semi- positif au-dessus d'une variété Kählerienne complète, Ann. Scient. Éc. Norm. Sup., 15 (1982), 457-511. Zbl0507.32021MR85d:32057
  7. [D2] J.-P. DEMAILLY, Cohomology of q-convex spaces in top degrees, Math. Z., 204 (1990), 283-295. Zbl0682.32017MR91e:32014
  8. [G] M. GAFFNEY, A special Stokes theorem for Riemannian manifolds, Ann. of Math., 60 (1954), 140-145. Zbl0055.40301MR15,986d
  9. [GR] H. GRAUERT and O. RIEMENSCHNEIDER, Kählersche Mannigfältigkeiten mit hyper-q-konvexen Rand, Problems in analysis (A Symposium in Honor of S. Bochner, Princeton 1969), Princeton University Press, Princeton (1970), 61-79. Zbl0211.10302
  10. [GW] R. GREENE and H. WU, Embedding of open Riemannian manifolds by harmonic functions, Ann. Inst. Fourier, 25-1 (1975), 215-235. Zbl0307.31003MR52 #3583
  11. [Gr] M. GROMOV, Kähler hyperbolicity and L2-Hodge theory, J. Diff. Geom., 33 (1991), 263-292. Zbl0719.53042MR92a:58133
  12. [Gu] R. GUNNING, Introduction to holomorphic functions of several variables, Vol. II, Wadsworth, Belmont, 1990. 
  13. [H] F. HARTOGS, Zur Theorie der analytischen Functionen mehrener unabhangiger Veränderlichen insbesondere über die Darstellung derselben durch Reihen, welche nach Potenzen einer Veränderlichen fortschreiten, Math. Ann., 62 (1906) 1-88. Zbl37.0444.01JFM36.0483.02
  14. [HL] F.R. HARVEY and H.B. LAWSON, Boundaries of complex analytic varieties I, Math. Ann., 102 (1975), 223-290. Zbl0317.32017MR54 #13130
  15. [HM] L.R. HUNT and J.J. MURRAY, Plurisubharmonic functions and a generalized Dirichlet problem, Michigan Math. J., 25 (1978), 299-316. Zbl0378.32013MR80b:32018
  16. [K] M. KALKA, On a conjecture of Hunt and Murray concerning q-plurisubharmonic functions, Proc. Amer. Math. Soc., 73 (1979), 30-34. Zbl0413.35023MR80e:32014
  17. [Ka] B. KAUP, Über offene analytische Äquivalenzrelationen auf komplexen Räumen, Math. Ann., 183 (1969), 6-16. MR40 #1600
  18. [N] S. NAKANO, Vanishing theorems for weakly 1-complete manifolds II, Publ. R.I.M.S., Kyoto, 10 (1974), 101-110. Zbl0298.32019MR52 #3617
  19. [NR] T. NAPIER and M. RAMACHANDRAN, Structure theorems for complete Kähler manifolds and applications to Lefschetz type theorems, Geom. and Func. Analysis, 5 (1995), 809-851. Zbl0860.53045MR96g:32020
  20. [Na] R. NARASIMHAN, The Levi problem for complex spaces II, Math. Ann., 146 (1962), 195-216. Zbl0131.30801MR32 #229
  21. [Ni] T. NISHINO, L'existence d'une fonction analytique sur une variété analytique complexe à dimension quelconque, Publ. Res. Inst. Math. Sci., 19 (1983), 263-273. Zbl0529.32004MR85c:32021
  22. [O1] T. OHSAWA, Weakly 1-complete manifold and Levi problem, Publ. R.I.M.S., Kyoto, 17 (1981), 153-164. Zbl0465.32011MR82j:32031
  23. [O2] T. OHSAWA, Completeness of noncompact analytic spaces, Publ. R.I.M.S., Kyoto, 20 (1984), 683-692. Zbl0568.32008MR86i:32017
  24. [P] M. PETERNELL, Algebraische Varietäten und q-vollständige komplexe Räume, Math. Z., 200 (1989), 547-581. Zbl0675.32014MR90c:32027
  25. [R] M. RAMACHANDRAN, A Bochner-Hartogs type theorem for coverings of compact Kähler manifolds, Comm. Anal. Geom., 4 (1996), 333-337. Zbl0955.32018MR98k:32039
  26. [Ri] R. RICHBERG, Stetige streng pseudokonvexe Funktionen, Math. Ann., 175 (1968), 257-286. Zbl0153.15401MR36 #5386
  27. [S] Y.-T. SIU, Complex-analyticity of harmonic maps, vanishing and Lefschetz theorems, J. Diff. Geom., 17 (1982), 55-138. Zbl0497.32025MR83j:58039
  28. [St] K. STEIN, Maximale holomorphe und meromorphe Abbildungen, I, Amer. J. Math., 85 (1963), 298-315. Zbl0144.33901MR27 #2651
  29. [W] H. WU, On certain Kähler manifolds which are q-complete, Complex Analysis of Several Variables, Proceedings of Symposia in Pure Mathematics, 41, Amer. Math. Soc., Providence (1984), 253-276. Zbl0552.32015MR85j:32031

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.